MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number DL-330-10K
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a routine review of the patient's ecog in (b)(6) 2020, the treating center identified an unusual signal on the depth lead placed in the right hippocampus indicative of a lead break.Stimulation and detection were disabled at that time.Approximately one month later ((b)(6) 2020), the patient's second depth lead also showed signal activity suggestive of a lead break.Stimulation and detection were also disabled on the second lead.The patient was monitored for three months to see if the seizure frequency changed and a decision to replace the leads was made at the end of this period.On (b)(6) 2021 both leads were explanted and replaced.No information regarding seizure-related trauma or other potential causal factors resulting in the lead breaks were provided by the treating center.The newly implanted leads are functioning as intended and responsive stimulation was enabled at the time of the surgical procedure.
 
Additional Manufacturer Narrative
(b)(4).3004426659-2021-00021 / (b)(4).Neuropace is pending return of the explanted product.Neuropace evaluated the patient ecogs and the stimulation path impedance.The review of the patient data was consistent with a potential lead break on both leads.
 
Additional Manufacturer Narrative
Serial number (b)(6) -(b)(4).The lead was received by neuropace and underwent investigation.The lead was received with an end cap (manufactured by neuropace) attached about 13 cm from the distal end.Visual inspection identified that the coil appeared to be damaged under the end cap.A continuity test was performed using an ohm meter and it was discovered that the coil was completely cut under the end cap.The distal end coil of the lead was completely cut outside the area where the end cap secured the lead; the marks on the lead body (silicone) appear to have been caused by a pinching device like a "dog-bone" cranial plate.Neuropace was unable to confirm the cause of the damage to the lead coil.
 
Event or Problem Description
The explanted device was returned to neuropace and investigated.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key11686558
Report Number3004426659-2021-00020
Device Sequence Number3097373
Product Code PFN
UDI-Device Identifier00855547005045
UDI-Public010085554700504517210806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDL-330-10K
Device Catalogue Number1007605
Device Lot Number26361-1-1-1
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR